Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 8, NWS Brownsville, TX

October 25, 20155 counties in Texas

NWS Brownsville, TX issued this wind advisory at Oct 25, 2015, 4:21 AM CDT for 5 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 4:21 AM CDT (09:21 UTC)
Expired
Oct 25, 2015, 1:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS74 KBRO 250921
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 AM CDT SUN OCT 25 2015

...STRONG NORTHWEST WINDS AFFECT THE EASTERN PORTIONS OF DEEP
SOUTH TEXAS...

.A SURFACE LOW PRESSURE STRENGTHENING ALONG THE TEXAS COASTLINE
WILL PRODUCE STRONG AND GUSTY NORTHWEST WINDS OVER THE EASTERN
PORTIONS OF DEEP SOUTH TEXAS THIS MORNING THROUGH EARLY THIS
AFTERNOON. AS THIS SURFACE LOW MOVES NORTHEAST AWAY FROM DEEP
SOUTH TEXAS LATER TODAY THE NORTHWEST WINDS WILL SLOWLY DECREASE. 

TXZ250-251-253>257-251800-
/O.NEW.KBRO.WI.Y.0008.151025T0921Z-151025T1800Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
421 AM CDT SUN OCT 25 2015

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...FROM THE EARLY MORNING HOURS THROUGH THE EARLY
  AFTERNOON. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH. 

* IMPACTS...MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO
  FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...
  INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY BE DIFFICULT
  TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$
1 follow-up statement
442 
WWUS74 KBRO 251811 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
111 PM CDT SUN OCT 25 2015

...WINDS SLOWLY DIMINISHING ACROSS RIO GRANDE VALLEY...

.SURFACE OBSERVATIONS INDICATE THAT WINDS ARE SLOWLY DIMINISHING
ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. WITH LIGHTER
WINDS LIKELY BY AROUND SUNSET THIS EVENING...THE WIND ADVISORY 
FOR THE CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS HAS BEEN
ALLOWED TO EXPIRE. 

TXZ250-251-253>257-251915-
/O.EXP.KBRO.WI.Y.0008.000000T0000Z-151025T1800Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
111 PM CDT SUN OCT 25 2015

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH
...BELOW WIND ADVISORY CRITERIA...HAVE BEEN PREVAILING WITHIN
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH THE PAST FEW
HOURS. RESIDENTS CAN EXPECT WINDS TO CONTINUE DIMINISHING UNTIL
AND AFTER SUNSET THIS EVENING. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:49 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Oct 25, 1:49 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 AM CDT SUN OCT 25 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...PLENTY OF LOW CLOUDS ARE ADVECTING AROUND THE
SURFACE LOW LOCATED OVER TX GULF WATERS. THIS WILL MAINTAIN MVFR
CONDITIONS ACROSS THE RGV AIRPORTS EARLY THIS MORNING. AS THE
SURFACE LOW LIFTS OUT TO THE NORTHEAST AND DRIER AIR STARTS
FILTERING INTO THE REGION FROM THE NORTHWEST THE CEILINGS WILL
STEADILY IMPROVE OVER THE 24 HOURS WITH VFR CONDITIONS RETURNING
DURING THE LATTER HALF OF THE CURRENT TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 922 PM CDT SAT OCT 24 2015/

DISCUSSION...MADE A FEW CHANGES TO THE GRIDS TO LOWER POPS AND
QPF FOR THE REST OF THIS EVENING. SHOWERS ARE DEVELOPING ACROSS
THE MEXICAN PLATEAU HEADED IN OUR DIRECTION SO KEEP POPS TO
ACCOUNT FOR THIS. TEMPERATURE AND DEWPOINT GRIDS WERE ADJUSTED TO
CURRENT CONDITIONS. UPDATE SENT.

PREV DISCUSSION... /ISSUED 348 PM CDT SAT OCT 24 2015/

.FLOODING RAINS ENDING THIS EVENING THEN WINDY AND DRYING OUT
SUNDAY...

SHORT TERM /NOW THROUGH SUNDAY NIGHT/...FORECAST WORKING OUT
FAIRLY WELL SINCE LAST UPDATE...AS SYSTEMS COALESCING INTO THE
EXPECTED RAINFALL BANDS WHICH HAVE FLOODED WESLACO WITH 3 FEET OF
INUNDATION FROM SEVERAL INCHES OF RAIN...AND SOON TO FLOOD WILLACY
WITH SEVERAL FEET OF INUNDATION ON TOP OF ALL THE RAIN THEY HAD ON
THURSDAY EVENING.

THE GOOD NEWS? FRONT...WIND SHIFT WITH STRONG NORTHWEST WINDS...
IS RACING SOUTHEAST AND WILL CROSS THE COAST BY 6 PM THIS EVENING
REMOVING THE LAST OF THE "SPINNING" CELLS THAT HAVE COME CLOSE TO
REACHING TORNADO POTENTIAL BUT FELL JUST SHORT EACH TIME.

SO...THE FORECAST BECOMES STRAIGHTFORWARD: THE FRONT PASSES AND
MODERATE TO BRIEFLY HEAVY RAIN CONTINUES FOR TWO HOURS HENCE...
FOLLOWED BY LIGHTER RAINS/SHOWERS FOR SEVERAL HOURS OVERNIGHT
BEFORE MORE OF A DRIZZLE/SPRINKLE CONTINUES INTO THE OVERNIGHT AND
EARLY SUNDAY AS LOW LEVEL MOISTURE PERSISTS EVEN AS THE MID/UPPER
LEVELS DRY OUT.

THE MAIN CHANGES WERE TO QUICKLY SCOOT HIGHER CHANCES OFFSHORE AND
END ALTOGETHER FOR SUNDAY AFTERNOON...AND EVEN SOME SUNSHINE WILL
RETURN AFTER NOON ESPECIALLY ACROSS THE MID/UPPER VALLEY THROUGH THE
RANCHLANDS.  ALSO MADE A NUMBER OF HAND-EDITS TO TEMPERATURES BASED
ON CRASHING READINGS INTO THE 60S BEHIND THE FRONT...WHICH WILL HOLD
THROUGH THE NIGHT AND DROP A LITTLE MORE TOWARD DAYBREAK.  KEPT
READINGS DOWN A TAD SUNDAY MORNING DUE TO CLOUD COVER...THEN EDGED
THROUGH THE 70S DURING THE AFTERNOON.

AS FOR WINDS...HAVE ELECTED TO HOLD ADVISORY DECISION FOR LATER THIS
EVENING AS VISCOUS AIR MASS AND LOW CLOUDS...AS WELL AS NIGHTTIME
WITH WINDS JUST ABOVE CRITERIA ABOVE THE DECK...MAKES ME HESISTANT
TO PULL TRIGGER AT THIS POINT.  THAT COULD CHANGE FOR SUNDAY FOR
COASTAL COUNTIES WITH INCREASED MIXING AS CLOUDS LIFT AND HEATING
BEGINS.

CLEARING SKIES AND LIGHTENING WINDS OVER LAND SET THE STAGE FOR
UPPER 50S TO LOWER 60S LOW TEMPERATURES BY MONDAY MORNING...AND
SEVERAL DAYS OF CHAMBER OF COMMERCE WEATHER TO FOLLOW.

FINALLY...NO CHANGE TO FLASH FLOOD WATCH FOR NOW BUT MAY NEED TO
TRIM FURTHER WITH BULK OF HEAVY PRECIPITATION LONG GONE BY MIDNIGHT
AND CERTAINLY BEFORE 7 AM.

LONG TERM /MONDAY THROUGH SATURDAY/...RAIN CHANCES WILL DIMINISH
FROM WEST TO EAST SUNDAY NIGHT AS DRIER AIR FILTERS INTO DEEP
SOUTH TEXAS. HOWEVER...ISOLATED SHOWERS WILL BE POSSIBLE OVER THE
LOWER TEXAS GULF WATERS MONDAY AND MONDAY NIGHT FROM WRAP AROUND
MOISTURE FROM THE 500 MB LOW/SURFACE LOW ACROSS THE UPPER TEXAS
COAST/SOUTHWEST LOUISIANA COAST. THE LATEST GFS/ECMWF IS IN PRETTY
GOOD AGREEMENT BUT DIFFER SLIGHTLY IN THE STRENGTH AND PLACEMENT
OF THE SURFACE LOW. WILL LEAN TOWARDS A GFS/ECWMF BLEND FOR
WINDS...ESPECIALLY FOR THE GULF WATERS SUNDAY NIGHT THROUGH
TUESDAY. NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA THROUGH
TUESDAY MORNING AS LOW PRESSURE MOVES ACROSS LOUISIANA. ONSHORE
FLOW RETURNS BY LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES
INTO NORTH TEXAS. RAIN CHANCES BEGIN TO INCREASE BY LATE WEEK AS
LOW TO MID LEVEL MOISTURE INCREASES OVER THE AREA AHEAD OF A 500MB
LOW/TROUGH APPROACHING FROM THE WEST.

MARINE...
TONIGHT THROUGH SUNDAY NIGHT...THE BIG STORY IS THE POTENTIAL FOR
A GALE AS THE SURFACE LOW QUICKLY WINDS UP ALONG THE COASTAL BEND.
SLIGHTLY UPPED THE WIND FORECAST FOR ALL WATERS ESPECIALLY SUNDAY
SO WILL CONVERT GALE WATCH TO WARNING BEGINNING AT 7 AM. THIS
TIMING MAY NEED TO START EARLIER PENDING IF THE POST- FRONTAL
SURGE KEEPS GOING OR IS VERY SHORT LIVED BEFORE THE STRONGER WINDS
SET UP AND MIX DOWN FROM THE 925-850 MB LAYER.

WINDS GRADUALLY DIMINISH OVER THE GULF SUNDAY NIGHT BUT MORE QUICKLY
OVER THE LAGUNA WHERE CONDITIONS WILL REVERT TO SMALL CRAFT...20 TO
25 KNOTS...SUNDAY LATE AND BELOW THAT OVERNIGHT WITH CLEARING SKIES.

MONDAY THROUGH WEDNESDAY...ADVERSE MARINE CONDITIONS WILL PREVAIL
ALONG THE LOWER TEXAS SUNDAY TONIGHT INTO MONDAY DUE TO A TIGHT
PRESSURE GRADIENT ACROSS THE GULF OF MEXICO. ONGOING SMALL CRAFT
ADVISORIES...OR POSSIBLE GALE WARNINGS...WILL LIKELY PREVAIL
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS THROUGH LATE
MONDAY. MARINE CONDITIONS WILL BEGIN TO IMPROVE ON TUESDAY AS THE
PRESSURE GRADIENT RELAXES ACROSS THE WESTERN GULF OF MEXICO. LIGHT
TO MODERATE NORTHWEST WINDS TUESDAY WILL SHIFT TO THE SOUTH LATE
TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO NORTH TEXAS.

BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SUNDAY FOR GMZ130-
     132-135.

     GALE WARNING FROM 7 AM SUNDAY TO 1 AM CDT MONDAY FOR GMZ130-132-
     135-150-155-170-175.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  63  78  66 /  20  10  10  10
BROWNSVILLE          78  61  79  64 /  20  10  10  10
HARLINGEN            78  61  80  63 /  20  10  10  10
MCALLEN              78  61  80  63 /  20  10  10   0
RIO GRANDE CITY      77  58  80  60 /  10  10   0   0
SOUTH PADRE ISLAND   77  69  77  70 /  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT THIS MORNING FOR
     GMZ130-132-135.

     GALE WARNING FROM 7 AM THIS MORNING TO 1 AM CDT MONDAY FOR
     GMZ130-132-135-150-155-170-175.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
Hazardous weather outlook, Oct 24, 8:53 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 PM CDT SAT OCT 24 2015

TXZ248>257-260200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
853 PM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
SUNDAY AND MONDAY AND ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-260200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
853 PM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE AND FOR THE
LAGUNA MADRE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE WARNINGS HAVE BEEN POSTED FOR THE LOWER TEXAS BAY AND GULF
WATERS SUNDAY AND SUNDAY NIGHT.

ANOTHER ROUND OF SMALL CRAFT ADVISORIES WILL BE POSSIBLE FRIDAY
FOR THE LOWER TEXAS GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 24, 10:39 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1039 PM CDT SAT OCT 24 2015

TXZ248>257-251815-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1039 PM CDT SAT OCT 24 2015

...STRONG WINDS EXPECTED OVERNIGHT INTO SUNDAY...

STRONG WINDS WILL DEVELOP BEHIND THE DEPARTING LOW PRESSURE SYSTEM
THAT BROUGHT WIDESPREAD HEAVY RAIN ACROSS DEEP SOUTH TEXAS.
NORTHWEST WINDS OF 15 TO 25 MPH WILL STRENGTHEN OVERNIGHT TO 20 TO
30 MPH WITH GUSTS TO 35 MPH ACROSS MOST OF DEEP SOUTH TEXAS
THROUGH LATE SUNDAY MORNING. WINDS WILL DECREASE LATE SUNDAY
AFTERNOON. ANY LOOSE LAWN EQUIPMENT...BASKETBALL GOALS...AND
GARBAGE CANS SHOULD BE SECURED. MOTORISTS SHOULD BE ALERT TO
SUDDEN WIND GUSTS AND USE BOTH HANDS WHEN DRIVING IN STRONGER
WINDS.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:01 PM CDTAreal Flood WarningBROHidalgo3 hr
Oct 24, 8:16 PM CDTAreal Flood WarningBROWillacy6 hr
Oct 24, 8:48 PM CDTSmall Craft Advisory for WindsBRO8 hr
Oct 24, 9:59 PM CDTAreal Flood WarningBROHidalgo24 hr
Oct 25, 2:12 AM CDTAreal Flood WarningBROWillacy18 hr
Oct 25, 5:02 AM CDTSmall Craft Advisory for WindsBRO16 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.